Alert archive / New Mexico / Flash Flood Warnings in 2005
Flash Flood Warning 26, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 24, 2005, 2:26 PM MDT for Los Alamos County, New Mexico. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2005, 2:26 PM MDT (20:26 UTC)
- Expired
- Aug 24, 2005, 4:00 PM MDT
- In force
- 94 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Los Alamos County, NM
The radar
The Albuquerque radar (KABX), 92 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 242028
FFWABQ
NMC028-242200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
226 PM MDT WED AUG 24 2005
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL LOS ALAMOS COUNTY IN NORTH CENTRAL NEW MEXICO
* UNTIL 400 PM MDT
* AT 219 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR LOS ALAMOS....MOVING
EAST AT 5 MPH. RAINFALL ESTIMATES OF 2 TO 3 INCHES OVER THE PASS
30 TO 60 MINUTES WITH POSSIBLE ISOLATED AMOUNTS GREATER THEN 3
INCHES HAVE OCCURRED OVER AND SOUTH OF HIGHWAYS 501 AND 502 AND
NORTH OF HIGHWAY 4.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.
LAT...LON 3584 10639 3585 10634 3585 10628 3587 10629
3590 10627 3594 10638
$$
491 follow-up statement
000
WGUS75 KABQ 242136
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
336 PM MDT WED AUG 24 2005
NMC028-242146-
LOS ALAMOS-
336 PM MDT WED AUG 24 2005
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL LOS ALAMOS
COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL WAS ENDING
ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING.
SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF SERIOUS FLOODING
IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3584 10639 3585 10634 3585 10628 3587 10629
3590 10627 3594 10638
$$
49What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 2:30 AM MDT, 11 hours 56 minutes earlier.
Area forecast discussion, Aug 24, 2:30 AM MDT, 11 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 230 AM MDT WED AUG 24 2005 .DISCUSSION...ANOTHER SHORT-WAVE OR TWO EXPECTED TO RIDE THE WESTERN PERIPHERY OF SUB-TROPICAL RIDGE ACROSS OUR AREA TODAY...AT LEAST FOR ITS FIRST HALF. ONE SUCH WAVE EVIDENT IN WATER VAPOR IMAGERY OVER CENTRAL ARIZONA AND MODELS DON/T APPEAR TO BE LATCHING ONTO IT VERY WELL. IN ANY CASE...AIR MASS TO REMAIN SUFFICIENTLY MOIST TO SUPPORT ISOLATED TO SCATTERED THUNDERSTORMS ONCE AGAIN TODAY. THE ONE NEGATIVE IS THAT A DEEPENING LAYER OF DRY AIR WILL ALSO BEGIN TO SPREAD INTO FAR WESTERN AREAS MAINLY THE NORTHWEST AS MID- TO UPPER-LEVEL WINDS BEGIN TO VEER TO A MORE WESTERLY DIRECTION. BASED ON SHORT-WAVE ACTIVITY...FEEL THAT THE NW MOUNTAINS AND SANGRE/S COULD SEE SCATTERED COVERAGE LATER TODAY AND DECIDED TO RAISE POPS THERE. OTHERWISE...PREVIOUS GRIDS IN FINE SHAPE AND MADE VERY FEW ADJUSTMENTS. DID NUDGE POPS UPWARD ACROSS THE HIGHER TERRAIN SW AND SC FOR TODAY WHERE DEEPER MOISTURE RESIDES. ONCE THE LUMBERING LOW OVER THE NORTHERN ROCKIES FINALLY PULLS EAST ONTO THE NORTHERN HIGH PLAINS THU/FRI...A DRIER WEST-NORTHWEST FLOW ALOFT LOOKS TO OVERSPREAD OUR AREA. THIS SHOULD MOVE US TOWARD A LOW GRADE...MOSTLY ISOLATED COVERAGE REGIME FOR THE REST OF THE WEEK ACROSS THE MOUNTAINS AND WEST PER PREVIOUS GRIDS. HOWEVER...THE SW AND SC MOUNTAINS COULD SEE LOW END SCATTERED COVERAGE GIVEN BETTER MOISTURE PROFILES BUT WILL HOLD OFF INCREASING POPS THIS PACKAGE. A COMPROMISE BETWEEN THE WETTER NAM AND DRIER GFS SEEMS REASONABLE. MEANWHILE...THE ONE AREA THAT MAY ACTUALLY SEE AN UPTICK IN CONVECTION OVER THE WEEKEND IS THE EASTERN PLAINS. A COLD FRONT ASSOCIATED WITH THE NORTHERN ROCKIES SHORT-WAVE IS FORECAST TO PUSH INTO THE NORTHEAST LATE THURSDAY OR EARLY FRIDAY. THE GFS SHOWS A FAIRLY DECENT UPSLOPE PATTERN DEVELOPING IN THE EAST FOR SATURDAY. SO THE EASTERN PLAINS COULD SEE MORE ACTIVITY...WITH SEVERE POTENTIAL INCREASING ACROSS THE NORTHEAST SATURDAY/SATURDAY NIGHT IF GFS IS CORRECT WITH A SHORT-WAVE DROPPING SEWD IN THE NWLY FLOW. FOCUS THEN SHIFTS TO YET ANOTHER UNSEASONABLY STRONG TROUGH SWEEPING THROUGH THE NORTHERN ROCKIES EARLY NEXT WEEK. PERHAPS WE WILL GET ANOTHER ENHANCED SWLY FLOW AHEAD OF THIS FEATURE IF IT DIGS FAR ENOUGH SOUTH. KJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 86 58 89 55 / 20 10 0 0 GALLUP.......................... 82 51 85 52 / 20 10 10 10 GRANTS.......................... 82 52 84 51 / 30 20 10 10 GLENWOOD........................ 85 56 89 57 / 30 30 20 20 CHAMA........................... 79 42 80 41 / 20 10 10 10 LOS ALAMOS...................... 81 50 82 50 / 10 10 10 10 RED RIVER....................... 73 39 75 39 / 20 10 10 10 TAOS............................ 82 48 82 48 / 10 10 10 10 SANTA FE........................ 82 53 83 53 / 20 20 10 10 SANTA FE AIRPORT................ 84 57 86 56 / 20 20 10 10 ESPANOLA........................ 87 54 88 54 / 10 10 10 10 ALBUQUERQUE HEIGHTS............. 87 65 89 65 / 20 20 10 10 ALBUQUERQUE VALLEY.............. 88 61 91 61 / 20 20 10 10 ALBUQUERQUE FOOTHILLS........... 86 62 88 62 / 20 20 10 10 ALBUQUERQUE WEST MESA........... 88 63 90 64 / 20 20 10 10 SOCORRO......................... 87 63 89 63 / 30 30 10 10 SANDIA PARK/CEDAR CREST......... 80 56 83 54 / 30 20 10 20 MORIARTY/ESTANCIA............... 83 52 86 50 / 30 20 10 20 CARRIZOZO....................... 84 59 87 59 / 30 30 10 20 RUIDOSO......................... 77 52 79 53 / 40 30 20 20 RATON........................... 84 51 88 51 / 20 10 10 10 LAS VEGAS....................... 82 53 84 53 / 20 10 10 10 ROY............................. 84 55 87 58 / 20 20 10 10 CLAYTON......................... 88 62 93 62 / 20 20 10 10 SANTA ROSA...................... 90 61 94 59 / 20 20 10 10 TUCUMCARI....................... 93 66 95 66 / 20 20 10 10 FORT SUMNER..................... 92 65 94 63 / 20 20 10 10 CLOVIS.......................... 91 65 93 64 / 20 20 10 10 PORTALES........................ 92 64 94 63 / 20 20 10 10 ROSWELL......................... 94 68 94 67 / 20 20 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 41
Hazardous weather outlook, Aug 24, 6:00 AM MDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED AUG 24 2005 NMZ001>021-026-251200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT WED AUG 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEATHER CAN CHANGE RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WARNINGS...WATCHES AND ADVISORIES FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 41
Nearby
Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.